me to give an opinion on sinus allergies and medication side-effects
directly wouldn't be responsible of me for this is outside my explicit
area of training. I would suggest talking to a medical doctor rather
than a doctor (almost!) of psychology about this issue. All I feel I
should contribute is the following:
possible that what you are seeing is not a tic but a side-effect of
the medication, and that cutting back on the meds caused the change.
It is also possible though that the timing was coincidental. Unfortunately
neither can be concluded for sure. The reason I say this is because
TS naturally waxes and wanes throughout our days, weeks, and months.
This is why it is so important for researchers to test many individuals
simultaneously on a drug before saying whether it actually causes improvements
or not, and certain side effects or not.
very common for TS symptoms to be misperceived as allergies, dry eyes,
sore throats, hearing problems, etc. etc.... Oftentimes when a diagnosis
of TS has not been made or considered, people are trying to make sense
of seemingly bizarre behaviour in a context they can understand ("nice,
bright kid........strange behaviour. How can I reconcile these two conflicting
possible that the sinus allergy, while not CAUSING the eye roll persay,
is nevertheless making that tic more likely to come out. What I mean
is this: a tic can be exacerbated (increased) by devoting attention
to either that particular tic, or the particular area of the body that
performs that tic. So for example my mouth stretching tic always gets
worse when I
a lot about my mouth stretching tic, or
I am made more aware of my mouth (such as in dry weather when one licks
their lips more often to moisten them).
I always do my mouth stretching tic in the winter, because in winter
I am more prone to think about my dry mouth, which in turn "fuels"
that tic. It is not winter that CAUSES that tic though. In a similar
way if Robbie's allergy leads to dry eyes, this increased sensory awareness
of his eyes may be triggering that particular tic. If this is the case,
then any allergy medication/eye drops etc. that reduce Robbie's attention
to his eyes will help minimize the tic (even though, again, this is
an indirect fix: the medication/eye-drops aren't "curing"
there is some research evidence that suggests that simply being unwell
-- regardless of what the particulars are -- can make tics worse (what
doctors would call a "non-specific stress response"). Not
feeling well is stressful. Blinking your burning eyes constantly is
stressful (and tiring). Both of these factors could be increasing this
hope this helped.